Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Tongue numbness after flu shot. Allergic reaction?

I had a flu shot and a tb test last week on Tues, on Friday I started to notice a weird feeling on my tongue . It is sort of a numb, non tingling feeling and is noticeable on the left side. Also, the feeling now includes the left side of my lips . I am a 38yo male and have no other signs or symptoms. Could this be an allergic reaction from either injections? The tb test was red and indurated. The first tb test I ever had was negative (over 10yrs ago), the second was positive, the third was negative, and this recent one was positive. I have read that you can have an allergic reaction to certain manufacturers and is why it was positive the second time. Thank you.
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  842
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Allergist and Immunologist 's  Response
If the TB test you are referring to was the Mantoux test, then the positivity reflects either past immunization or exposure. There is usually no need to repeat this so many times as in you case. if the question is latent TB (i.e., the doctors think you may have TB, but not sure) then a new blood test is available called TB-Spot or QuantiFERON assay.
The flu shot is probably the seasonal influenza jab you had and if the symptoms happened within a few hours, it is possible you have sensitivity to one of the excipients in the jab. The common thing in both will be antibiotics like neomycin, but you need to check this.
People with severe egg allergy react to flu jabs, so please ensure if you have any symptoms of egg allergy you get this tested by a specific IgE blood test or skin test.
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor